MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H965440250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Neck Pain (2433); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2024, plaintiff underwent placement of an angiodynamics bioflo port in his right chest wall, reference number (b)(4), lot number 5817581.The device was implanted by (b)(6), md at (b)(6), for the purpose of ongoing vein access for chemotherapy to treat plaintiff's pancreatic cancer.On or about (b)(6) 2024, the plaintiff presented to the emergency department at (b)(6) complaining of right-sided neck pain with associated facial redness and swelling, which he had been experiencing for several weeks, as well as bilateral hand swelling.A contrast enhanced ct-scan of the chest was performed which revealed near-complete superior vena cava (svc) thrombus extending from the right chest wall port through the right internal jugular vein into the superior vena cava.There were mild bilateral chest wall varices lacking asymmetry suggesting an acute occlusion.The exam also found new supraclavicular lymphadenopathy present, noting it was possibly due to metastasis or reactive changes from thrombosis/inflammation.Plaintiff was prescribed long-term anticoagulant medication to treat his svc thrombus.On or about (b)(6) 2024, plaintiff underwent a port removal and superior vena cava (svc) thrombectomy, with the indication being recanalization of the occluded central venous system.The procedure was performed by (b)(6), md at (b)(6).The findings noted large chronic fibrin sheaths adhering to the port-a-cath, resulting in severe stenosis, along with complete occlusion of the superior vena cava and right brachiocephalic vein.During the procedure, multiple attempts were made for thrombolysis without success.Following the removal of the bioflo port, plaintiff was placed on immunotherapy to continue treatment for his pancreatic cancer.On or about (b)(6) 2024, plaintiff returned to (b)(6) for another chest ct-scan.A contrast enhanced ct-scan of the chest was performed which revealed interval removal of the right chest port with a significant decrease in thrombus burden within the right superior vena cava (svc).However, persistent linear thrombus and associated narrowing of the svc at its entrance into the right atrium remained present.On or about (b)(6) 2024, plaintiff again returned to (b)(6) for a chest follow-up ct-scan.A contrast enhanced ct-scan of the chest was performed which revealed new lung nodularity, noting it was possibly due to infection, inflammation, or metastasis.The lower superior vena cava (svc) remained narrowed with wall thickening or residual thrombus, and a small amount of pneumobilia persisted.In early (b)(6) 2025, plaintiff went to the emergency department at (b)(6) on multiple occasions with increased facial swelling and redness when bending forward that began the week prior, despite taking eliquis.On or about (b)(6) 2025, plaintiff underwent a superior vena cava (svc) venogram and venoplasty.The procedure was performed by (b)(6), md at (b)(6).The svc venogram demonstrated a patent svc with mild stenosis at the cavo-atrial junction and an adjacent residual fibrin sheath.A balloon venoplasty was performed to widen the mildly narrowed area, as seen on intravascular ultrasound (ivus).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient thrombosis cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation.In addition, there was no report of port/catheter device malfunction, damage or performance issue during device use.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging lot for similar thrombosis issue.Labeling review: the direction for use (dfu) that is provided with the port device contains the following statements: contraindications.Presence of infection, bacteremia, septicemia or peritonitis.Warnings the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Precautions.Carefully read and follow all instructions prior to use.After implantation and after any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Bioflo ports with the pasv valve may be locked with either normal saline or heparinized saline per institutional protocol adverse events bacteremia, catheter thrombosis, inflammation, infection, implantation site necrosis or infection, thromboembolism, thrombophlebitis, tunnel infection.Maintenance to help prevent clot formation and catheter blockage, the xcela plus port should be filled with sterile heparinized saline after each use.Xcela plus ports with the pasv valve may be flushed and locked with either normal saline or heparinized saline per institutional protocol.If the port remains unused for long periods of time, the lock should be changed at least once every four weeks.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23728186
Report Number1317056-2025-00351
Device Sequence Number13319926
Product Code LJT
UDI-Device Identifier15051684018760
UDI-Public15051684018760
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH965440250
Device Catalogue Number44-025
Device Lot Number5817581
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Life Threatening; Hospitalization;
Patient SexMale